Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 4, 1999, 1:36 PM CST for Bowie County, Cass County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 4, 1999, 1:36 PM CST (19:36 UTC)
- Expired
- Dec 4, 1999, 2:40 PM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bowie County, TX, Cass County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 1:45 PM CST | Tornado F0 | Marietta, TX | Tornado occurred in rural wooded area. Damage consisted of leaf stripped trees and broken branches. |
| Dec 4, 2:06 PM CST | Tornado F0 | Bassett, TX | Tornado occurred in rural wooded area. Damage consisted of leaf stripped trees and broken branches. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 041938 RRA TORSHV TXC037-067-042040- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 136 PM CST SAT DEC 4 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... BOWIE COUNTY IN NORTHEASTERN TEXAS CASS COUNTY IN NORTHEASTERN TEXAS * UNTIL 240 PM CST * AT 137 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR BRYANS MILL IN NORTHWEST CASS COUNTY. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BASSETT AT 145 PM TO 200 PM CST SIMMS AT 215 PM CST THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RA:IN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 4, 10:30 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 4, 10:30 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST SAT DEC 4 1999 PRETTY GOOD MORNING FORECAST HAS THINGS HANDLED WELL...I HAVE OFFERED SOME SLIGHT MODIFICATIONS. REMOVED MORNING PERIOD...RAISED TEMPS TO 75 TO 80 RANGE EAST AND SOUTH TODAY...LOWERED THE UPPER 70S OUT WEST TO MID 70S. ALTERED POPS SLIGHTLY. REARRANGED ZONES TO THE FOLLOWING ORDER... NW..N..NE..SW..S..SE..FAR S. SLIGHT RISK STILL IN EFFECT. LETS GET READY TO RUMBLE. 17 .SHV...CAUTION ON AREA LAKES ALL ZONES THROUGH PERIOD.
In the hours before
Special weather statement, Dec 4, 9:00 AM CST, 4 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 900 AM CST SAT DEC 4 1999 ...SLIGHT RISK OF SEVERE WEATHER ACROSS THE FOUR STATE AREA... UNUSUALLY WARM AND MOIST AIR IS IN PLACE ACROSS THE FOUR STATE AREA. OUT TO OUR WEST...A POTENT UPPER LEVEL STORM SYSTEM ENTERING WEST TEXAS...AND A STRONG COLD FRONT DRAPED NORTH TO SOUTH ACROSS CENTRAL TEXAS...WILL BOTH MOVE EASTWARD. A LINE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL ACCOMPANY THE COLD FRONT AS IT MOVES THROUGH OUR REGION TODAY. IN ADDITION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...WELL TO THE EAST OF THE COLD FRONT. NEAR THE FRONT...SURFACE WINDS WILL BLOW FROM THE SOUTHEAST WHILE WINDS ABOVE THE SURFACE WILL HAVE AN INCREASINGLY SOUTHWEST COMPONENT. THIS VEERING WIND PATTERN ALOFT...COMBINED WITH THE STRONG FRONTAL LIFTING MECHANISM...PROVIDES THE RISK THAT SOME THUNDERSTORMS TODAY AND THIS EVENING COULD BECOME SEVERE. THE COLD FRONT WILL APPROACH TYLER TEXAS BY THE AFTERNOON... SHREVEPORT BY SUNSET...AND MONROE LATER TONIGHT. ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGERS SHOULD BE EXPECTED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 11:45 AM CST | Severe Thunderstorm Warning | SHV | Wood | 30 min |
| Dec 4, 12:47 PM CST | Severe Thunderstorm Warning | SHV | Camp, Titus | 33 min |
| Dec 4, 1:12 PM CST | Severe Thunderstorm Warning | SHV | Morris | 33 min |
| Dec 4, 1:30 PM CST | Severe Thunderstorm Warning | SHV | Cass | 60 min |
| Dec 4, 2:08 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 47 min |
| Dec 4, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Dec 4, 3:05 PM CST | Tornado Warning | SHV | Harrison | 40 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.